Couldn't find what you looking for?

TRY OUR SEARCH!

My daughter takes Keppra for a seizure disorder. Her dose was increased to 3000 mg. per day recently, and she has had lots of gas, abdominal, heartburn and lower stomach pain and constipation. She has struggled with these symptoms in the past, but they have increased recently. Has anyone else experienced these symptoms while on Keppra? These symptoms are listed as rare for this drug but just wondered if anyone else has experienced them.

Loading...

hi ive been taking keppra for 2 years now and have exactly the same problems.....endless trips to doctors...do you have any answers for relieving the gas problems...has anything you found helped...please.please

tony
Reply

Loading...

I found these posts while searching for answers...I have recently been put on Keppra after brain surgery. I have had Irritable Bowel Syndrome for 15 years, but it was pretty much under control before this. The Keppra is making it flare up, all can stomach is toast and bananas without getting very sick. It sounds like IBS may be the culprit, and Keppra makes it worse. Check this out-- ***edited by moderator*** web addresses not allowed my husband and I are undergoing allergy testing to see if it could be the cause. Have you tried other anti-seizure meds with any luck?
Reply

Loading...

My son is on keppra to control seizures 1500Mg BID. After taking it for a month he has developed diarrhea that just wont stop. It is so bad he is now loosing over 2 litres of stool everyday. His only source of nutrition is through TPN and Lipid IV. Before any seizure he always had a small form of IBS but we controlled it by knowing where the washrooms where at all times. He has been in the hospital for over 4 months with no real improvement.
His bowl pain is so bad they have placed him on morphine infusion as well as ketamine infusion he also gets clonidine. 
Reply

Loading...

My daughter is currently on Keppra, and has been for about 6 months. Shortly after starting on it she started to experience constipation, and then alot of stomach soreness, and heartburn, and nausea.  Could this be caused by this drug, and if so what can be done about it.
Reply

Loading...

im on keppra myself and experienced constipation, heartburn, and gas. they are normal symptoms dont worry :)
Reply

Loading...

I started on keppra last september and immediately had symptoms of gas, constipation, nausea. My doctor increased the dose 2 weeks ago and again the gas and constimation were immediate sideffects. I found that taking probalac (yogurt capsuls) have balanced out my intestinal flora. I also increased my water intake and I exercise on a regular basis to keep the constipation to a minimum.
Reply

Loading...


yes my sister she is 16 same thing
Reply

Loading...


Eating healthy food avoids such problem.. Foods rich in fibre..ensure to eat lot of fruits & drink milk.. Also ensure to divide food 5 times.. That helps !
Reply

Loading...


My daughter started taking Keppra in the month of Feb 2015 and all of sudden she is having unexplainable severe abdominal pain. Her stomach is distended all the time and she is in constant pain in her lower and upper part of her stomach. The pain in her stomach seems to be a process of the pain repeating every three day. We have be in and out of the hospital at least eight times due to the pain she is experiencing. However, because she is diabetic and severely constipated and have been diagnose with diabetic gastroperisis, it is assume that this why she is in pain. After doing careful research about Keppra and the side effect. Constant and severe constipation seem to be a common factor for some patients. I called her Dr. about the issue and they are saying that there is no way this medication would cause this type of side effect. I think she just might be one of those patient who is having a reaction to Keppra.
Reply

Loading...

I had abdominal bloating so bad look like I was 8 mts preg.. The pressure was aweful. It began after being on Keppra 500mg bid also had 25 other side effects..MD said just stay on see you in 2 months...I reported to the FDA ned watch.
Reply

Loading...

I'm taking keppra and I have the worse stomach aches ever. I was always a small eater, but now my appetite has completely gone. A saltine cracker fills me up.
Reply

Loading...

I constantly suffer with my digestive system with these tablets & my eating habits have also suffered I don't know what foods suit me sometimes I have to eat only gluten because too much fibre will cause a reaction to me & also suffer with pretty bad headaches,rashes,muscle tightness,constipation,gas also lost a lot of weight in a short time.
Reply

Loading...

I just wanted to mention that I started on Keppra about a year and a half ago and had no side effects. Then the pharmacy switched the brand I had been taking and I experienced terrible stomach pains. I found a pharmacy that carried Keppra manufactured by the original company (Aurobino) and I no longer suffer from these pains. Turns out it wasn't the Keppra, but the generic brand that was the problem.
Reply

Loading...

I've been on keppra for over 25 years of late been getting a lot of distress in stomach, muscles tighten, wind traveling round body,headaches and also side effects with the food that I eat been like this for 3 weeks have had to reduce keppra to 750mg a day
Reply

Loading...